Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 207, NWS Jacksonville, FL

August 28, 2012Clay County, Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 28, 2012, 3:50 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Aug 28, 2012, 4:45 PM EDT
In force
55 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Duval County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 4:10 PM EDTTSTM WND DMG2 W St. Augustine, FL911 CALL CENTER REPORTED POWER LINES DOWN ON BUTLER AVENUE WEST OF ST AUGUSTINE.
Aug 28, 4:15 PM EDTTSTM WND DMG5 E Picolata, FL911 CALL CENTER REPORTED POWER LINES DOWN ON CHURCH ROAD NORTHWEST OF ST AUGUSTINE.
Aug 28, 4:40 PM EDTTSTM WND GST 402 Sse Unf, FLHEAVY RAINFALL AND WIND GUST OF 40 MPH REPORT AT BUTLER BLVD AND KERNAN BLVD
Aug 28, 4:50 PM EDTTSTM WND GST 515 Ene Arlington, FLTHE AUTOMATED SURFACE OBSERVING STATION AT JACKSONVILLE EXECUTIVE AT CRAIG AIRPORT REPORTED A SOUTHERLY WIND GUST OF 51 MPH AS THUNDERSTORMS MOVED NORTHWARD THROUGH THE AREA.
Aug 28, 4:52 PM EDTTSTM WND GST 486 Nnw Mandarin, FLWIND OF 48 MPH AT NAS JACKSONVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS52 KJAX 281950
SVRJAX
FLC019-031-109-282045-
/O.NEW.KJAX.SV.W.0207.120828T1950Z-120828T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT TUE AUG 28 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST FLORIDA
  ST. JOHNS COUNTY IN NORTHEAST FLORIDA
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 445 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES WEST OF SAINT AUGUSTINE SHORES
  TO 12 MILES SOUTH OF LAKE GENEVA...OR ALONG A LINE EXTENDING FROM 8
  MILES NORTHEAST OF HASTINGS TO INTERLACHEN...AND MOVING NORTH AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
  AUGUSTINE...LAKE GENEVA...VILANO BEACH...PICOLATA...SOUTH PONTE
  VEDRA BEACH...GREEN COVE SPRINGS...GUANA RIVER STATE PARK...
  DURBIN...KINGSLEY...SWITZERLAND...FRUIT COVE...SAWGRASS...BAYARD...
  PALM VALLEY...MIDDLEBURG...PONTE VEDRA BEACH...MANDARIN...DOCTORS
  INLET...LAKESIDE...JACKSONVILLE BEACH...ORANGE PARK...SAN PABLO...
  NEPTUNE BEACH...UNF...TALBOT ISLAND...SAN MARCO...RIVERSIDE...
  ORTEGA...NORMANDY...MAYPORT...MAXVILLE...LITTLE TALBOT ISLAND...
  FORT CAROLINE...DOWNTOWN JACKSONVILLE AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2972 8152 2975 8152 2984 8159 2984 8181
      2980 8186 2980 8191 2975 8194 2972 8205
      3028 8205 3033 8199 3052 8145 3049 8141
      3023 8137 2994 8129 2988 8126 2980 8125
TIME...MOT...LOC 1950Z 186DEG 33KT 2987 8141 2968 8197

$$

HESS
3 follow-up statements
244 
WWUS52 KJAX 282013
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE AUG 28 2012

FLC019-031-109-282045-
/O.CON.KJAX.SV.W.0207.000000T0000Z-120828T2045Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
413 PM EDT TUE AUG 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DUVAL...NORTHERN ST. JOHNS AND CLAY COUNTIES...

AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH PONTE VEDRA BEACH TO LAKE GENEVA...OR ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF GUANA RIVER STATE PARK TO 10
MILES NORTHEAST OF MELROSE...MOVING NORTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUANA
RIVER STATE PARK...DURBIN...PENNEY FARMS...KINGSLEY...SWITZERLAND...
FRUIT COVE...BAYARD...SAWGRASS...ASBURY LAKE...PALM VALLEY...
MIDDLEBURG...MANDARIN...PONTE VEDRA BEACH...DOCTORS INLET...
LAKESIDE...ORANGE PARK...JACKSONVILLE BEACH...BELLAIR...SAN PABLO...
UNF...NEPTUNE BEACH...MAXVILLE...TALLYRAND...TALBOT ISLAND...SAN
MARCO...RIVERSIDE...ORTEGA...NORMANDY...MAYPORT...LITTLE TALBOT
ISLAND...JACKSONVILLE HEIGHTS...FORT CAROLINE...DOWNTOWN
JACKSONVILLE...BALDWIN AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2991 8136 2982 8150 2981 8154 2984 8159
      2984 8181 2980 8191 2975 8194 2972 8205
      3028 8205 3033 8199 3052 8145 3049 8141
      3023 8137 3000 8131
TIME...MOT...LOC 2013Z 186DEG 33KT 3008 8138 2989 8195

$$

HESS
597 
WWUS52 KJAX 282025
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT TUE AUG 28 2012

FLC019-031-109-282045-
/O.CON.KJAX.SV.W.0207.000000T0000Z-120828T2045Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
425 PM EDT TUE AUG 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DUVAL...NORTHWESTERN ST. JOHNS AND CLAY COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF DURBIN TO KINGSLEY...OR ALONG A
LINE EXTENDING FROM GUANA RIVER STATE PARK TO 17 MILES NORTH OF
MELROSE...MOVING NORTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDDLEBURG...MANDARIN...DOCTORS INLET...LAKESIDE...ORANGE PARK...
BELLAIR...SAN PABLO...UNF...TALLYRAND...TALBOT ISLAND...SAN MARCO...
RIVERSIDE...ORTEGA...NORMANDY...MAYPORT...MAXVILLE...LITTLE TALBOT
ISLAND...JACKSONVILLE HEIGHTS...FORT CAROLINE...DOWNTOWN
JACKSONVILLE...BALDWIN AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

&&

LAT...LON 2995 8140 2987 8163 2986 8181 2981 8196
      2988 8205 3028 8205 3033 8198 3052 8145
      3049 8141 3023 8140 3005 8136
TIME...MOT...LOC 2026Z 186DEG 33KT 3020 8137 3001 8194

$$

HESS
325 
WWUS52 KJAX 282046
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT TUE AUG 28 2012

FLC019-031-109-282056-
/O.EXP.KJAX.SV.W.0207.000000T0000Z-120828T2045Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
446 PM EDT TUE AUG 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR DUVAL...NORTHWESTERN ST. JOHNS
AND CLAY COUNTIES HAS EXPIRED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2995 8140 2987 8163 2986 8181 2981 8196
      2988 8205 3028 8205 3033 8198 3052 8145
      3049 8141 3023 8140 3005 8136
TIME...MOT...LOC 2025Z 186DEG 33KT 3019 8137 3000 8194

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:20 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 28, 3:20 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE AUG 28 2012

.SYNOPSIS & THIS AFTERNOON/EVENING...HURRICANE ISAAC WAS NEARING
THE NORTH CENTRAL GULF OF MEXICO COASTLINE THIS AFTERNOON. TO THE
STORMS EAST...AND OVER SE GA AND NE FL...A WARM AND MOIST TROPICAL
AIRMASS WAS IN PLACE WITH POPCORN SHOWERS AND ISOLATED STORMS
DEVELOPING ACROSS THE MAINLAND DUE TO DAYTIME HEATING AND PASSING
LOBES OF LOW LEVEL PDVA (POSITIVE DIFFERENTIAL VORTICITY ADVECTION)
ROTATING AROUND ISAAC. VERY WARM AND HUMID CONDITIONS PREVAILED WITH
TEMPS IN THE LOW 90S AND DEW PTS IN THE MID/UPPER 70S UNDER PARTLY
TO MOSTLY CLOUDY SKIES. AS THE AFTERNOON WEARS ON INTO THE
EVENING...EXPECT THE FOCUS FOR NUMEROUS SHOWERS AND SCATTERED STORMS
TO SHIFT FARTHER TOWARD THE FL EAST COAST AND ACROSS SE GA WHERE A
LOBE OF PDVA OVER CENTRAL FL WILL ROTATE NORTHWARD INTO THE EARLY
EVENING HOURS AND THE EAST COAST SEA BREEZE WILL POSITION. A FEW
STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF GUSTY WINDS 30-50 MPH
AND LOCALLY HEAVY RAINFALL AS THEY TRACK NNE AROUND 20 MPH.

.SHORT TERM...TONIGHT CONVECTION WILL GRADUALLY FADE INLAND AFTER
SUNSET AS SKIES CLEAR. WARM AND HUMID CONDITIONS WILL CONTINUE
OVERNIGHT WITH DEEP SOUTHERLY FLOW ALOFT AS TEMPS FALL INTO THE
MID/UPPER 70S. WEDNESDAY DEEP MOISTURE WILL CONTINUE OVER THE AREA
WHILE SLOWLY SHIFTING FARTHER WEST AS ISAAC DOES THE SAME. HOURLY
RAIN CHANCE GRIDS WERE PREPARED LEANING TOWARD THE NAM12...HIGH RES
ARW AND TODAYS PRECIP REGIME...WHICH ALL FAVOR LOW RAIN CHANCES NEAR
THE GULF COAST WED MORNING...TRANSLATING INLAND OVER NE FL THROUGH
EARLY AFTN...THEN REACHING SE GA AND THE FL EAST COAST BY MID/LATE
AFTN. WITH HIGH INSTABILITY...HIGH TROPICAL MOISTURE...AND WEAK DPVA
ROTATING IN FROM THE SSW AND THE SEA BREEZES...CONTINUED WITH 60-70%
POPS IN WED AFTN. TEMPS WILL BE TEMPERED BY CLOUD COVER AND PRECIP
WITH HIGHS IN THE MID/UPPER 80S.

THU...UPPER RIDGING WILL WILL BUILD OVER N FL FROM THE ATLANTIC
WHILE A MEAN TROUGH APPROACHES SE GA FROM THE NORTH. DEEP MOISTURE
DECREASES OVER N FL WHILE IT REMAINS HIGH OVER SE GA IN ADVANCE OF
THE BACKDOOR FRONT SO TAPERED POPS FROM 50% ACROSS INLAND SE GA TO
40-50% ACROSS INLAND NE FL. THE BACKDOOR FRONT WILL TRACK SW THROUGH
THE DAY AND HAVE LOWER MAX TEMPS ACROSS SE GA WITH HIGHS ONLY IN THE
LOW/MID 80S UNDER INCREASING ELY FLOW WHILE FARTHER SOUTH OVER N FL
HIGHER TEMPS IN THE UPPER 80S/NEAR 90 ARE EXPECTED UNDER STRONGER
SUBSIDENCE. PRECIP WILL DECREASE IN COVERAGE AFTER SUNSET AS MINS
FALL INTO THE 70S. FRI ELY FLOW WILL FOCUS MORNING SHOWERS INLAND
THEN A LOW CHANCE OF AFTN TSRA EXPECTED FARTHER INLAND DURING THE
AFTN. TEMPS WILL RANGE FROM THE MID 80S COAST TO NEAR 90 WELL
INLAND.

.LONG TERM...COOLER...DRIER AND MORE STABLE ENE FLOW WILL DEVELOP
OVER THE AREA THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS ESE
OFFSHORE OF THE SE ATLANTIC BIGHT WITH AN UPPER RIDGE OVER THE SE
REGION. WILL ADVERTISE A LOW 20% CHANCE OF COASTAL SHOWERS MOVING
INLAND WITH A 30% CHANCE OF AFTN/EVENING THUNDERSTORMS TOWARD THE
I-75 CORRIDOR. HIGH TEMPS WILL RANGE FROM THE MID 80S NEAR THE
ATLANTIC COAST TO NEAR 90 INLAND TOWARD THE I-75 CORRIDOR WITH MINS
IN THE 70S.

MON AND TUE A SURFACE TROUGH BEGINS TO SAG SOUTHWARD AS THE UPPER
RIDGE SHIFTS OFFSHORE OF THE SE CONUS/FL ATLANTIC SEABOARD. MEAN SSW
FLOW DEVELOPS...AND WITH INCREASING MOISTURE AND SFC FORCING FROM
THE FRONT...WILL INCREASE POPS ACROSS SE GA TO 30-40% WITH A DIURNAL
TREND IN PRECIP CHANCES/COVERAGE. TEMPS WILL BE NEAR TO SLIGHTLY
ABOVE CLIMO WITH HIGH TEMPS NEAR 90 AND MINS IN THE 70S.

&&

.AVIATION...
THROUGH 29/18Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED THROUGH 00Z
AS SHOWERS AND THUNDERSTORMS MOVE NORTH-NORTHEASTWARD AT 10-15 KTS.
WE HAVE TEMPO GROUPS IN THE TERMINAL FORECASTS THROUGH 00Z...WITH
CIGS EXPECTED AROUND 3000 FEET. WE EXPECT ACTIVITY TO END AROUND
00Z...WITH VFR CONDITIONS PREVAILING THOUGH 09Z. MVFR CIGS OF
1000-1500 FEET ARE THEN EXPECTED FROM 09Z-13Z AT THE REGIONAL
TERMINALS. SOUTHEAST TO SOUTH WINDS OF 10 TO 15 KNOTS ARE EXPECTED
FROM JUST OFF THE SURFACE UP TO 5000 FEET...WITH SOUTHWEST WINDS OF
15 TO 20 KNOTS FROM 5000 TO 10000 FEET.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN NEAR CAUTION CONDITIONS ON THE OFFSHORE
WATERS TONIGHT...WITH SEAS AROUND 5 FEET THIS EVENING. WINDS WILL
GUSTY WITHIN SHOWERS AND THUNDERSTORMS THIS EVENING. CONDITIONS WILL
CONTINUE TO IMPROVE ON WEDNESDAY AS WINDS AND SEAS SUBSIDE
SUBSTANTIALLY...BUT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
OVER THE COASTAL WATERS AGAIN DURING THE AFTERNOON HOURS. AS HIGH
PRESSURE BUILDS OVER THE WESTERN ATLANTIC LATER THIS WEEK...WINDS
WILL BECOME ONSHORE AND WILL CONTINUE INTO THE WEEKEND.

RIP CURRENTS: A HIGH RISK WILL CONTINUE THROUGH THIS EVENING DUE TO
A MEDIUM PERIOD SOUTHEASTERLY SWELL AND A LONG SHORE SOUTH TO NORTH
CURRENT. WE EXPECT A MODERATE RISK TOMORROW AS WINDS AND SWELLS
SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  88  74  86 /  60  70  60  50
SSI  77  88  77  83 /  70  60  60  40
JAX  75  88  74  87 /  70  70  60  40
SGJ  76  89  75  88 /  70  60  60  30
GNV  75  87  74  87 /  60  70  50  50
OCF  76  88  75  88 /  60  70  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...NONE.
&&

ENYEDI/NELSON/TRABERT/CHASE
Hazardous weather outlook, Aug 28, 9:54 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EDT TUE AUG 28 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-291400-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
954 AM EDT TUE AUG 28 2012

...HIGH RIP CURRENT RISK TODAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND A FEW
STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS AND PERHAPS AN ISOLATED
TORNADO. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS
TRACK NORTH TO NORTHEAST AROUND 15 MPH.

BREEZY ONSHORE WINDS WILL PRODUCE AN ENHANCED RIP CURRENT THREAT AND
ROUGH SURF. REFER TO THE COASTAL HAZARD MESSAGE AND SURF ZONE
FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED TO NUMEROUS STORMS ARE EXPECTED MAINLY DURING THE AFTERNOON
AND EVENING ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS WILL BE
POSSIBLE EACH DAY AND THE MAIN THREATS WILL BE HEAVY RAINFALL AND
GUSTY WINDS.

AN ELEVATED RIP CURRENT RISK IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/ABE

In the hours before

Special weather statement, Aug 28, 2:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT TUE AUG 28 2012

FLZ033-038-281930-
FLAGLER-ST. JOHNS-
239 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 330 PM
EDT...

AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF ANDALUSIA TO 10 MILES SOUTH OF FLAGLER BEACH...MOVING NORTH
AT 25 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BUNNELL...ANDALUSIA...ESPANOLA...FLAGLER BEACH...PALM
COAST...MARINELAND...SPUDS...ELKTON...DUPONT CENTER AND CRESCENT
BEACH THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2941 8115 2927 8114 2926 8116 2926 8135
      2930 8143 2939 8143 2940 8148 2945 8149
      2951 8152 2959 8153 2983 8145 2978 8125
      2944 8110 2942 8110
TIME...MOT...LOC 1839Z 195DEG 21KT 2944 8146 2934 8107

TRABERT
Special weather statement, Aug 28, 3:02 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE AUG 28 2012

GAZ153-154-281945-
COASTAL GLYNN-INLAND GLYNN-
302 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN GLYNN
COUNTY FOR STRONG WINDS VALID UNTIL 345 PM EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 6 MILES SOUTH OF THALMANN...OR 9 MILES WEST OF
DOCK JUNCTION...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND THALMANN...EVERETT AND BOYS ESTATE THROUGH
345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3111 8160 3112 8162 3111 8163 3112 8169
      3115 8173 3115 8176 3116 8176 3117 8178
      3140 8168 3140 8166 3145 8163 3136 8152
      3133 8144
TIME...MOT...LOC 1903Z 210DEG 14KT 3122 8167

TRABERT
Special weather statement, Aug 28, 3:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT TUE AUG 28 2012

FLZ036-037-040-282000-
ALACHUA-MARION-PUTNAM-
314 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG WINDS VALID
UNTIL 400 PM EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
REDDICK TO 3 MILES SOUTH OF SALT SPRINGS...MOVING NORTHEAST AT 30
MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...
REDDICK...MCINTOSH...BURBANK...FORT MCCOY...CITRA...SALT SPRINGS...
CROSS CREEK...LOCHLOOSA AND GEORGETOWN THROUGH 400 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2936 8233 2975 8207 2972 8205 2972 8203
      2974 8200 2975 8194 2979 8192 2980 8189
      2971 8152 2951 8152 2947 8151 2933 8160
      2932 8167 2928 8164 2921 8168
TIME...MOT...LOC 1914Z 211DEG 26KT 2942 8218 2931 8173

TRABERT
Local storm report, Aug 28, 3:27 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     2 ESE CITRA             29.40N 82.08W
08/28/2012  E50 MPH          MARION             FL   PUBLIC

            PUBLIC REPORT OF A 50 MPH WIND GUST IN CITRA AS
            THUNDERSTORMS MOVED NORTH-NORTHEASTWARD THROUGH THE AREA.
            TIME OF WIND GUST BASED ON RADAR DATA.

&&

NELSON
Special weather statement, Aug 28, 3:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT TUE AUG 28 2012

GAZ150-163-164-282015-
CHARLTON-CLINCH-WARE-
339 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...SOUTHEASTERN CLINCH AND NORTHWESTERN CHARLTON COUNTIES FOR
STRONG WINDS VALID UNTIL 415 PM EDT...

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF
STEVEN FOSTER STATE PARK TO 17 MILES SOUTHWEST OF STEVEN FOSTER STATE
PARK...MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 415 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3094 8252 3110 8224 3065 8221 3058 8249
      3059 8252
TIME...MOT...LOC 1939Z 208DEG 29KT 3088 8246 3063 8245

TRABERT
Special weather statement, Aug 28, 3:40 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE AUG 28 2012

FLZ025-032-033-282030-
CLAY-DUVAL-ST. JOHNS-
340 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...ST.
JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 430 PM EDT...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM CRESCENT BEACH TO
12 MILES WEST OF HASTINGS...MOVING NORTH AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HASTINGS...CRESCENT
BEACH...SPUDS...DUPONT CENTER...LAKE GENEVA...SAINT AUGUSTINE
SHORES...ELKTON...BUTLER BEACH...KEYSTONE HEIGHTS AND SAINT AUGUSTINE
SOUTH THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2966 8124 2965 8132 2963 8132 2962 8152
      2975 8152 2984 8159 2984 8181 2980 8186
      2980 8191 2975 8194 2975 8198 2972 8205
      3025 8205 3029 8138 2968 8121
TIME...MOT...LOC 1940Z 178DEG 29KT 2977 8124 2973 8171

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:37 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 28, 2:39 PM EDTSpecial Weather StatementJAXFlagler51 min
Aug 28, 3:14 PM EDTSpecial Weather StatementJAXPutnam46 min
Aug 28, 3:22 PM EDTSpecial Marine WarningJAX83 min
Aug 28, 3:38 PM EDTSevere Thunderstorm WarningJAXPutnam37 min
Aug 28, 3:40 PM EDTSpecial Weather StatementJAXClay, Saint Johns50 min
Aug 28, 3:51 PM EDTSpecial Weather StatementJAXAlachua, Bradford39 min
Aug 28, 4:21 PM EDTAreal Flood AdvisoryJAXClay, Duval, Saint Johns114 min
Aug 28, 4:31 PM EDTSpecial Weather StatementJAXMarion44 min
Aug 28, 4:38 PM EDTSpecial Marine WarningJAX2 hr
Aug 28, 4:45 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau60 min
Aug 28, 4:48 PM EDTSpecial Weather StatementJAXBaker, Bradford42 min
Aug 28, 5:09 PM EDTSpecial Weather StatementJAXMarion51 min
Aug 28, 5:12 PM EDTSpecial Weather StatementJAXFlagler, Putnam48 min
Aug 28, 5:15 PM EDTSpecial Weather StatementJAXBaker45 min
Aug 28, 5:43 PM EDTSpecial Weather StatementJAXBaker, Union47 min
Aug 28, 5:58 PM EDTSpecial Weather StatementJAXMarion47 min
Aug 28, 6:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 28, 6:14 PM EDTAreal Flood AdvisoryJAXNassau91 min
Aug 28, 6:44 PM EDTSpecial Weather StatementJAXGilchrist31 min
Aug 28, 6:54 PM EDTSpecial Weather StatementJAXMarion51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.